Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 8, 2019, 3:18 PM CST for 30 counties in Illinois. It took effect at Mar 9, 2019, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 3:18 PM CST (21:18 UTC)
- In effect from
- Mar 9, 2019, 6:00 PM CST
- Expired
- Mar 10, 2019, 5:07 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
All 30 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 19 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS73 KILX 082118 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 318 PM CST Fri Mar 8 2019 ...Very Strong Winds Expected Saturday Night... ILZ027>031-036>038-040>055-061-091000- /O.NEW.KILX.WI.Y.0006.190310T0000Z-190310T1000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 318 PM CST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM CST SATURDAY TO 5 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from 6 PM CST Saturday to 5 AM CDT Sunday. * TIMING...Winds will increase markedly by early Saturday evening...then will gradually decrease toward dawn Sunday. * WINDS...W/SW winds will increase to 25-30mph...with gusts potentially reaching 45-50mph. * IMPACTS...Travel will become difficult...particularly on northwest-southeast oriented roads such as I-74, I-155, and I-39. Minor tree damage will be possible. Unsecured outdoor items will be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
5 follow-up statements
373 WWUS73 KILX 090916 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 316 AM CST Sat Mar 9 2019 ...Very Strong Winds Expected Saturday Night... ILZ027>031-036>038-040>055-061-091730- /O.CON.KILX.WI.Y.0006.190310T0000Z-190310T1000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 316 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST THIS EVENING TO 5 AM CDT SUNDAY... * TIMING...Winds will increase markedly by early Saturday evening...then will gradually decrease toward dawn Sunday. * WINDS...West winds will increase to 25 to 35 mph...with gusts potentially reaching 45 to 50 mph. * IMPACTS...Travel will become challenging...particularly on northwest-southeast oriented roads such as I-74, I-155, and I- 39. Minor tree damage will be possible. Unsecured outdoor items will be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
428 WWUS73 KILX 091710 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1110 AM CST Sat Mar 9 2019 ...Very Strong Winds Expected Saturday Night... ILZ027>031-036>038-040>055-061-092200- /O.CON.KILX.WI.Y.0006.190310T0000Z-190310T1000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 1110 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST THIS EVENING TO 5 AM CDT SUNDAY... * TIMING...Winds will increase markedly by early this evening...then gradually decrease toward dawn Sunday. * WINDS...West winds will increase to 25 to 35 mph...with gusts potentially reaching 45 to 50 mph. * IMPACTS...Travel will become challenging...particularly on northwest-southeast oriented roads such as I-74, I-155, and I- 39. Minor tree damage will be possible. Unsecured outdoor items will be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
696 WWUS73 KILX 092036 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 236 PM CST Sat Mar 9 2019 ...Very Strong Winds Expected Saturday Night... ILZ056-057-062-063-066-100900- /O.EXB.KILX.WI.Y.0006.190310T0000Z-190310T1200Z/ Coles-Edgar-Cumberland-Clark-Effingham- Including the cities of Charleston, Mattoon, Paris, Greenup, Marshall, and Effingham 236 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO 7 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from 6 PM CST this evening to 7 AM CDT Sunday. * TIMING...Winds will increase markedly by early this evening... then gradually decrease toward dawn Sunday. * WINDS...West winds will increase to 25 to 35 mph...with gusts potentially reaching 45 to 50 mph. * IMPACTS...Travel will become challenging...particularly on northwest-southeast oriented roads such as I-74, I-155, and I- 39. Minor tree damage will be possible. Unsecured outdoor items will be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ027>031-036>038-040>055-061-100900- /O.EXT.KILX.WI.Y.0006.190310T0000Z-190310T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 236 PM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM CST THIS EVENING TO 7 AM CDT SUNDAY... * TIMING...Winds will increase markedly by early this evening... then gradually decrease toward dawn Sunday. * WINDS...West winds will increase to 25 to 35 mph...with gusts potentially reaching 45 to 50 mph. * IMPACTS...Travel will become challenging...particularly on northwest-southeast oriented roads such as I-74, I-155, and I- 39. Minor tree damage will be possible. Unsecured outdoor items will be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
463 WWUS73 KILX 100808 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 308 AM CDT Sun Mar 10 2019 ...Very Strong Winds Beginning to Decrease This Morning... ILZ027>031-036>038-040>057-061>063-066-101200- /O.CON.KILX.WI.Y.0006.000000T0000Z-190310T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 308 AM CDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...Winds will slowly decrease through the early morning although gusty winds will persit through much of the day. * WINDS...West winds of 25 to 35 mph...with gusts potentially reaching 45 to 50 mph will fall slowly through 7 am. * IMPACTS...Travel will be challenging...particularly on north- south oriented roads such as I-155, and I-39. Minor tree damage will be possible. Unsecured outdoor items will be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
505 WWUS73 KILX 101007 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 507 AM CDT Sun Mar 10 2019 ...Winds Continue to Slowly Diminish... ILZ027>031-036>038-040>057-061>063-066-101115- /O.CAN.KILX.WI.Y.0006.000000T0000Z-190310T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 507 AM CDT Sun Mar 10 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lincoln has cancelled the Wind Advisory. Winds have been slowly diminishing across central and southeast Illinois this morning. Although gustiness will persist through much of the day, wind speeds have fallen below levels that warrant a wind advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:13 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 8, 3:13 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 313 PM CST Fri Mar 8 2019 .SHORT TERM...(This evening through Saturday) ISSUED AT 313 PM CST Fri Mar 8 2019 Skies have partially cleared across the northern KILX CWA this afternoon...mainly north of a Galesburg to Lincoln line. With a largely diurnal look to these clouds on satellite imagery, think this area will remain partly cloudy through the evening before clouds begin to increase/thicken in advance of the next approaching storm system overnight. With ample boundary layer moisture remaining in place, fog will likely develop tonight...especially in areas that did not see any sunshine this afternoon. GFS LAMP has had the best handle on visbys today, and it shows fog developing across the far SW around Jacksonville early this evening...then spreading northeastward across much of the area as the night progresses. With E/SE winds gradually increasing, do not think fog will become dense or widespread. Have instead highlighted patchy fog tonight into Saturday morning. Meanwhile, low pressure currently developing in eastern Colorado will track E/NE over the next 24 hours...reaching southeast Iowa by Saturday evening. As a 50-60kt 850mb jet streak develops in advance of the low across the southern Plains, rain showers will become widespread across Missouri after midnight...then will spill into central Illinois Saturday morning. MUCAPE remains negligible through much of the morning, but increases to 200-400J/kg south of I-70 toward midday. Have therefore carried predominant showers across the entire area Saturday morning, with scattered thunder mention confined to the far SE. As the low gets closer, a warm front will lift northward into the area as the day progresses. 12z model guidance is in good agreement that once the morning WAA showers push N/NE of central Illinois, potentially strong thunderstorms will develop within the warm sector by mid- afternoon. The storms will be fueled by MUCAPE values approaching 1000J/kg and an impressive 80-90kt 500mb jet. While surface-based storms will likely remain just south of the CWA, a few of the cells further north into east-central/southeast Illinois could produce damaging wind gusts and hail. The primary area of concern will be along/southeast of a Danville to Taylorville line between 2pm and 6pm. The storms will quickly push into Indiana by early evening, with scattered wrap-around showers impacting the western half of the CWA during the evening. The main story will be the extremely strong winds as deepening low pressure tracks into the Great Lakes. W/SW winds of 25-30mph with gusts of 45-50mph will be likely. As a result, will be issuing a Wind Advisory for Saturday night nearly everywhere north of the I-70 corridor. && .LONG TERM...(Saturday night through Friday) ISSUED AT 313 PM CST Fri Mar 8 2019 Once the low departs, cooler/drier weather will be on tap for Sunday and Monday...before the next system quickly tracks into the region within the progressive upper flow regime. Rain will develop Tuesday afternoon/evening...then will become more widespread on Wednesday as low pressure approaches from the west. High temperatures will be in the middle to upper 40s on Tuesday, then will soar into the upper 50s and lower 60s by Wednesday as WAA increases markedly. After this system exits the region, a return to more seasonable temperatures in the 40s is anticipated by next Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1134 AM CST Fri Mar 8 2019 Low overcast is beginning to thin across central Illinois late this morning...with a large hole noted on satellite imagery from KBMI westward to near the Illinois River. Will need to keep a close eye on KBMI/KPIA this afternoon as ceilings may scatter at these two sites:however, further south at the I-72 terminals IFR to MVFR ceilings will prevail through the balance of the day. IFR ceilings and rain will spread into the area from the southwest by Saturday morning...with forecast soundings suggesting rain beginning at KSPI/KPIA by 14z...then further northeast to KCMI by around 17z. Winds will initially be E/SE at less than 10kt this afternoon and evening, then will increase late tonight into Saturday morning. E/SE winds will gust 20-25kt after 15z Sat. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 PM CST Saturday to 5 AM CDT Sunday for ILZ027>031-036>038-040>055-061. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Mar 8, 1:47 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 147 PM CST Fri Mar 8 2019 ILZ038-043>046-053-055-057-091300- Champaign-De Witt-Douglas-Edgar-Macon-McLean-Piatt-Vermilion- 147 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated thunderstorms will be possible Saturday afternoon. Gusty winds and locally heavy rains may be possible with the stronger storms. Strong west to southwest winds with gusts of 40 to 45 mph will occur Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ027>031-036-037-040>042-047>052-091300- Cass-Christian-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan- Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 147 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated thunderstorms will be possible late Saturday morning and especially Saturday afternoon. Gusty winds and locally heavy rains may be possible with the stronger storms. Strong west to southwest winds with gusts of 40 to 45 mph will occur Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ054-056-061>063-066>068-091300- Clark-Coles-Crawford-Cumberland-Effingham-Jasper-Moultrie-Shelby- 147 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated to scattered thunderstorms are expected late Saturday morning and especially Saturday afternoon. There is a marginal risk of severe thunderstorms Saturday afternoon, with damaging winds the main threat. Hail, locally heavy rains and isolated tornadoes are also possible. Strong west to southwest winds with gusts of 35 to 45 mph will occur Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Saturday afternoon, especially south of Charleston/Mattoon. ILZ071>073-091300- Clay-Lawrence-Richland- 147 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated to scattered thunderstorms are expected late Saturday morning and especially Saturday afternoon. There is a slight risk of severe thunderstorms Saturday afternoon, with damaging winds the main threat. Hail, locally heavy rains and isolated tornadoes are also possible. Strong west to southwest winds with gusts of 35 to 45 mph will occur Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Saturday afternoon. Goetsch
Nearby
Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.